MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_13.2
Medical Device Problem Codes Misfocusing (1401); Inadequacy of Device Shape and/or Size (1583); Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated the surgeon implanted a 13.2mm vticm5_13.2 implantable collamer lens, -11.00/+2.0/091 (sphere/cylinder/axis), into the patients left eye (os) on (b)(6) 2023.The lens was reported as low vaulting with lens rotation.The lens remained implanted.The cause of the event was unknown.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
H6 - work order search: no similar complaint was reported for units within the same lot.Claim # (b)(4).
 
Additional Manufacturer Narrative
Additional data: b5: the reporter indicated that the surgeon implanted a 13.2mm vticm5_ 13.2 implantable collamer lens of diopter -11.0/+2.0/91 (sphere/cylinder/axis) into the patients left eye (os) on (b)(6) 2023.The patient experienced a refractive surprise.On (b)(6) 2023, the lens was repositioned.The lens remains implanted.The reporter indicated the cause of the event is unknown.H6: health effect - clinical code (e): "2137" should be added.H6: health effect - impact code (f): "2199" should be removed and "4628" should be added.H6: medical device problem code (a): "2993" and "1401" should be added.Claim#: (b)(4).
 
Additional Manufacturer Narrative
Additional data: b5.- the reporter indicated that the surgeon implanted a 13.2mm vticm5_ 13.2 implantable collamer lens of diopter -11.0/+2.0/91 (sphere/cylinder/axis) into the patients left eye (os) on (b)(6) 2023.The patient experienced a refractive surprise.On (b)(6) 2023 the lens was repositioned.On (b)(6) 2024 the lens was exchanged for the same model, longer length lens and the problem was resolved.The reporter indicated the cause of the event is unknown.H6.- health effect- impact code (f): "4629" should be added.H11.- manufacturer narrative: secondary surgical intervention to remove/replace/reposition the lens is identified in the labeling as a known potential adverse event following icl implantation.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key18700107
Report Number2023826-2024-00488
Device Sequence Number6143696
Product Code QCB
UDI-Device Identifier00840311311767
UDI-Public00840311311767
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberVTICM5_13.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2024
Supplement Date Received by Manufacturer03/05/2024
10/16/2024
Initial Report FDA Received Date02/13/2024
Supplement Report FDA Received Date03/15/2024
10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC45- LOT # UNK.; FOAM TIP PLUNGER MODEL FTP - LOT # UNK.; INJECTOR MODEL MSI-PF - LOT # UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient SexFemale